Alert archive / Florida / Tornado Warnings in 2013
Tornado Warning 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Mar 23, 2013, 1:52 PM EDT for Bradford County, Clay County, Saint Johns County, Florida. It was in force for 53 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2013, 1:52 PM EDT (17:52 UTC)
- Expired
- Mar 23, 2013, 2:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Bradford County, FL, Clay County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 59 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 1:55 PM EDT | TSTM WND DMG | Lawtey, FL | THE EMERGENCY MANAGER REPORTED THAT A BARN WAS DAMAGED AND PARTIALLY COLLAPSED BY HIGH WINDS AS WELL AS VEHICLE DAMAGE. REPORTS OF A FUNNEL CLOUD AT THE TIME. THE TIME GIVEN WAS BASED ON RADAR. |
| Mar 23, 2:00 PM EDT | HAIL 1 | 1 W Penney Farms, FL | QUARTER SIZE HAIL NEAR CAMP BLANDING WAS OBSERVED. |
| Mar 23, 2:15 PM EDT | HAIL 1 | 3 Sw St. Augustine, FL | QUARTER SIZE HAIL REPORTED AT 241 CHURCHILL DRIVE |
| Mar 23, 2:50 PM EDT | HAIL 1.25 | 5 Wsw St. Augustine Bea, FL | THE PUBLIC REPORTED HALF DOLLAR SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 10:59 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
350
WFUS52 KJAX 231752
TORJAX
FLC007-019-109-231845-
/O.NEW.KJAX.TO.W.0002.130323T1752Z-130323T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
152 PM EDT SAT MAR 23 2013
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL CLAY COUNTY IN NORTHEAST FLORIDA
NORTHEASTERN BRADFORD COUNTY IN NORTHERN FLORIDA
CENTRAL ST. JOHNS COUNTY IN NORTHEAST FLORIDA
* UNTIL 245 PM EDT
* AT 152 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
STARKE...MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KINGSLEY...CAMP BLANDING...MIDDLEBURG...GREEN COVE SPRINGS...
SWITZERLAND...PICOLATA...WORLD GOLF VILLAGE...VILANO BEACH...SAINT
AUGUSTINE SOUTH...SAINT AUGUSTINE SHORES...SAINT AUGUSTINE BEACH...
SAINT AUGUSTINE...SOUTH PONTE VEDRA BEACH AND BUTLER BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
SATURDAY AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
&&
LAT...LON 2995 8220 3012 8212 3008 8132 2994 8129
2988 8126 2978 8125
TIME...MOT...LOC 1752Z 284DEG 39KT 3001 8207
$$
ENYEDI5 follow-up statements
696
WWUS52 KJAX 231806
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
206 PM EDT SAT MAR 23 2013
FLC007-231815-
/O.CAN.KJAX.TO.W.0002.000000T0000Z-130323T1845Z/
BRADFORD FL-
206 PM EDT SAT MAR 23 2013
...THE TORNADO WARNING FOR NORTHEASTERN BRADFORD COUNTY IS
CANCELLED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
SATURDAY AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 2992 8205 3011 8196 3008 8132 2994 8129
2988 8126 2978 8125
TIME...MOT...LOC 1805Z 284DEG 39KT 2988 8194
$$
FLC019-109-231845-
/O.CON.KJAX.TO.W.0002.000000T0000Z-130323T1845Z/
CLAY FL-ST. JOHNS FL-
206 PM EDT SAT MAR 23 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR CENTRAL
ST. JOHNS AND CENTRAL CLAY COUNTIES...
AT 205 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS STORM WAS LOCATED
NEAR KINGSLEY...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ASBURY
LAKE...PENNEY FARMS...GREEN COVE SPRINGS...SWITZERLAND...PICOLATA...
WORLD GOLF VILLAGE...BAKERSVILLE...VILANO BEACH...SAINT AUGUSTINE
SOUTH...SAINT AUGUSTINE SHORES...SAINT AUGUSTINE BEACH...SAINT
AUGUSTINE...SOUTH PONTE VEDRA BEACH...BUTLER BEACH AND ANASTASIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
SATURDAY AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
&&
LAT...LON 2992 8205 3011 8196 3008 8132 2994 8129
2988 8126 2978 8125
TIME...MOT...LOC 1805Z 284DEG 39KT 2988 8194
$$
ENYEDI818
WWUS52 KJAX 231814
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
214 PM EDT SAT MAR 23 2013
FLC019-109-231845-
/O.CON.KJAX.TO.W.0002.000000T0000Z-130323T1845Z/
CLAY FL-ST. JOHNS FL-
214 PM EDT SAT MAR 23 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR CENTRAL
ST. JOHNS AND SOUTHERN CLAY COUNTIES...
AT 214 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS STORM WAS LOCATED 9
MILES SOUTH OF PENNEY FARMS...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GREEN
COVE SPRINGS...PICOLATA...WORLD GOLF VILLAGE...BAKERSVILLE...VILANO
BEACH...SAINT AUGUSTINE SOUTH...SAINT AUGUSTINE SHORES...SAINT
AUGUSTINE BEACH...SAINT AUGUSTINE...SOUTH PONTE VEDRA BEACH...BUTLER
BEACH AND ANASTASIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
SATURDAY AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
&&
LAT...LON 2991 8197 3007 8190 3003 8131 2994 8129
2988 8126 2978 8125
TIME...MOT...LOC 1814Z 284DEG 39KT 2986 8183
$$
ENYEDI295
WWUS52 KJAX 231826
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
226 PM EDT SAT MAR 23 2013
FLC019-109-231845-
/O.CON.KJAX.TO.W.0002.000000T0000Z-130323T1845Z/
CLAY FL-ST. JOHNS FL-
226 PM EDT SAT MAR 23 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR CENTRAL
ST. JOHNS AND EASTERN CLAY COUNTIES...
AT 226 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO. THIS TORNADO WAS LOCATED 8 MILES SOUTHWEST OF
PICOLATA...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PICOLATA...WORLD GOLF VILLAGE...BAKERSVILLE...VILANO BEACH...SAINT
AUGUSTINE SOUTH...SAINT AUGUSTINE SHORES...SAINT AUGUSTINE BEACH...
SAINT AUGUSTINE...BUTLER BEACH AND ANASTASIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
SATURDAY AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
&&
LAT...LON 2990 8189 3005 8182 3001 8130 2994 8129
2988 8126 2978 8125
TIME...MOT...LOC 1826Z 284DEG 39KT 2983 8168
$$
ENYEDI191
WWUS52 KJAX 231832
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
232 PM EDT SAT MAR 23 2013
FLC019-109-231845-
/O.CON.KJAX.TO.W.0002.000000T0000Z-130323T1845Z/
CLAY FL-ST. JOHNS FL-
232 PM EDT SAT MAR 23 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR CENTRAL
ST. JOHNS AND EASTERN CLAY COUNTIES...
AT 232 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE STORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS
LOCATED 14 MILES SOUTH OF PICOLATA...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WORLD
GOLF VILLAGE...BAKERSVILLE...VILANO BEACH...SAINT AUGUSTINE SOUTH...
SAINT AUGUSTINE SHORES...SAINT AUGUSTINE BEACH...SAINT AUGUSTINE...
BUTLER BEACH AND ANASTASIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
SATURDAY AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
&&
LAT...LON 2988 8176 3004 8172 3001 8130 2994 8129
2988 8126 2978 8125
TIME...MOT...LOC 1832Z 284DEG 39KT 2972 8164
$$
ENYEDI477
WWUS52 KJAX 231845 RRA
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT SAT MAR 23 2013
FLC019-109-231855-
/O.EXP.KJAX.TO.W.0002.000000T0000Z-130323T1845Z/
CLAY FL-ST. JOHNS FL-
245 PM EDT SAT MAR 23 2013
...THE TORNADO WARNING FOR CENTRAL ST. JOHNS AND EASTERN CLAY
COUNTIES HAS EXPIRED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. LARGE HAIL AND STRONG WINDS ARE
STILL POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
SATURDAY AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 2988 8176 3004 8172 3001 8130 2994 8129
2988 8126 2978 8125
TIME...MOT...LOC 1832Z 284DEG 39KT 2972 8164
$$
ENYEDIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 23, 11:28 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Mar 23, 11:28 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1128 AM EDT SAT MAR 23 2013 ...SEVERE THUNDERSTORM WATCH THROUGH 5 PM EDT FOR ALL OF SOUTHEAST GEORGIA AND NORTHERN PORTIONS OF NORTHEAST FLORIDA... ...HEAVY RAINFALL AND STRONG TO ISOLATED SEVERE THUNDERSTORMS INCREASES IN COVERAGE THIS AFTERNOON AND EVENING... .UPDATE... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH THROUGH 5 PM EDT FOR ALL OF SOUTHEAST GEORGIA AND COUNTIES ALONG THE INTERSTATE 10 CORRIDOR IN NORTHEAST FLORIDA. LARGE HAIL AND LOCALIZED DAMAGING WIND GUSTS ARE EXPECTED WITHIN ISOLATED SEVERE THUNDERSTORMS THAT WILL MOVE EASTWARD THROUGH OUR REGION THIS AFTERNOON. WE ARE CURRENTLY MONITORING A SUPERCELL THUNDERSTORM MOVING INTO ATKINSON...COFFEE...AND NORTHERN CLINCH COUNTIES IN INTERIOR SOUTHEAST GEORGIA THAT HAS A HISTORY OF PRODUCING GOLF BALL SIZED HAIL. .PREVIOUS DISCUSSION... MORNING SURFACE ANALYSIS DEPICTS A DEVELOPING WARM FRONT OVER NORTH CENTRAL FLORIDA...LIFTING SLOWLY NORTHWARD. A SURFACE LOW PRESSURE CENTER (1006 MILLIBARS) IS DEEPENING OVER EASTERN TEXAS. ALOFT...SOUTHWEST TO WEST WINDS ARE RAPIDLY INCREASING ABOVE 850 MILLIBARS (5000 FT) THROUGHOUT OUR REGION. THE MORNING SOUNDINGS AT JACKSONVILLE AND TALLAHASSEE DEPICTED 60 TO 75 KNOT WESTERLY WINDS IN THE HAIL GROWTH ZONE (MINUS 10 DEGREES CELSIUS TO MINUS 20 DEGREES CELSIUS)...WHERE THE BULK OF THE INSTABILITY CURRENTLY RESIDES ABOVE AN ELEVATED INVERSION BASED AROUND 700 MILLIBARS (10000 FT). SCATTERED HEAVY SHOWERS AND EMBEDDED STRONG THUNDERSTORMS ARE MOVING INTO COASTAL LOCATIONS...WITH NUMEROUS SHOWERS AND EMBEDDED SEVERE THUNDERSTORMS OVER THE FLORIDA BIG BEND AND SOUTHWEST GEORGIA. EXPECT BREAKS IN THE CLOUD COVER TO DEVELOP OVER NORTHEAST FL THIS AFTERNOON...WHICH WILL ACT TO INCREASE SURFACE BASED INSTABILITY AND POTENTIALLY DEVELOP ACTIVITY ALONG SEA BREEZES. NORTH OF THE WARM FRONT...EXPECT MODERATE TO HEAVY SHOWERS TO INCREASE IN COVERAGE THIS AFTERNOON ALONG AND NORTH OF INTERSTATE 10...WITH HEAVY RAINS COVERING A MAJORITY OF SOUTHEAST GA TOWARDS MID AFTERNOON. THE STORM PREDICTION CENTER HAS PLACED A MAJORITY OF OUR REGION WITHIN A SLIGHT RISK FOR SEVERE WEATHER THROUGH TOMORROW. THE PRIMARY HAZARDS WITH ISOLATED SEVERE THUNDERSTORMS THAT DEVELOP THIS AFTERNOON WILL BE HAIL AND EXCESSIVE LIGHTNING STRIKES. AS LOW LEVEL WINDS INCREASE THIS EVENING...THE POTENTIAL FOR DAMAGING WIND GUSTS AND ISOLATED TORNADOES WILL BEGIN TO INCREASE. CLOUDS AND RAINFALL WILL KEEP HIGHS NEAR 70 THIS AFTERNOON OVER INTERIOR SOUTHEAST GA. BREAKS IN THE CLOUD COVER SOUTH OF THE WARM FRONT WILL ALLOW HIGHS TO CLIMB TO NEAR 80 FOR NORTH CENTRAL FL. && .AVIATION... PERIODS OF IFR CONDITIONS ARE EXPECTED THROUGH 16Z AT GNV DUE TO SHOWERS AND EMBEDDED THUNDERSTORMS MOVING OVER THE TERMINAL. MVFR CIGS ARE EXPECTED AFTER 16Z AT THE REGIONAL TERMINALS AS SHOWERS AND THUNDERSTORMS INCREASE IN COVERAGE...AND RAIN IS EXPECTED AT ALL TERMINALS...WITH RAIN HEAVY AT TIMES LATE THIS AFTERNOON AND EVENING. IFR CONDITIONS AND GUSTY WINDS CAN BE EXPECTED IN THE HEAVIER ACTIVITY. RAIN CHANCES WILL LOWER AT GNV THIS EVENING...BUT RAIN CHANCES WILL REMAIN HIGH FOR THE REMAINING TERMINALS. SHOWERS AND THUNDERSTORMS ALONG A STALLED FRONTAL BOUNDARY ARE EXPECTED TO CONTINUE THROUGH THE EVENING HOURS AT THE DUVAL COUNTY TERMINALS AND THROUGH MUCH OF THE NIGHT AT SSI. && .MARINE... WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS ARE FORECAST THIS AFTERNOON THROUGH SUNDAY AFTERNOON. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. THE SOUTHEAST GEORGIA COASTAL WATERS CAN EXPECT MOSTLY EASTERLY WINDS THIS AFTERNOON AS THE WARM FRONT REMAINS SOUTH OF THIS REGION. EXPECT EAST TO SOUTHEAST WINDS THIS AFTERNOON OVER THE NORTHEAST FL COASTAL WATERS. WINDS WILL CONTINUE TO VEER TO THE SOUTH LATER TONIGHT AS A WARM FRONT LIFTS NORTHWARD. SOUTH TO SOUTHWEST WINDS WILL RAPIDLY INCREASE AFTER SUNRISE ON SUNDAY...AND SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP AND PERSIST THROUGH ALMOST MIDWEEK FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. WINDS AND SEAS WILL SUBSIDE BY LATE WEDNESDAY AS HIGH PRESSURE BUILDS INTO OUR REGION. RIP CURRENTS: LOW RISK THROUGH THE WEEKEND. .PRELIMINARY POINT TEMPS/POPS... AMG 71 61 81 47 / 90 90 80 20 SSI 70 62 76 49 / 90 90 70 20 JAX 74 64 81 50 / 80 80 70 20 SGJ 74 66 80 53 / 80 70 70 20 GNV 76 66 83 51 / 90 60 80 30 OCF 79 66 82 53 / 80 50 70 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && NELSON/ENYEDI/CHASE
Hazardous weather outlook, Mar 23, 11:18 AM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1118 AM EDT SAT MAR 23 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-241530- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1118 AM EDT SAT MAR 23 2013 ...SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 5 PM FOR ALL OF SOUTHEAST GEORGIA AND NORTHERN PORTIONS OF NORTHEAST FLORIDA... ...HEAVY RAINFALL AND STRONG TO ISOLATED SEVERE THUNDERSTORMS INCREASES IN COVERAGE THIS AFTERNOON... ...STRONG TO ISOLATED SEVERE THUNDERSTORMS EXPECTED ON SUNDAY AHEAD OF A STRONG COLD FRONT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THIS AFTERNOON AND EVENING AS A WARM FRONT LIFTS NORTHWARD INTO NORTHEAST FLORIDA. HEAVY SHOWERS WILL INCREASE ALONG AND NORTH OF THE INTERSTATE 10 CORRIDOR THIS AFTERNOON AND EVENING. STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 5 PM THIS AFTERNOON FOR ALL OF SOUTHEAST GEORGIA AND FOR COUNTIES ALONG AND NORTH OF THE INTERSTATE 10 CORRIDOR IN NORTHEAST FLORIDA. THE PRIMARY HAZARDS WITHIN STRONGER THUNDERSTORMS THIS AFTERNOON WILL BE LARGE HAIL...LOCALIZED DAMAGING WIND GUSTS AND EXCESSIVE LIGHTNING STRIKES. THE WARM FRONT WILL THEN SLOWLY MOVE INTO SOUTHEAST GEORGIA OVERNIGHT...AND WIDESPREAD HEAVY RAINS WILL MIGRATE NORTHWARD. ISOLATED SEVERE THUNDERSTORMS OVERNIGHT WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...HAIL...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A SQUALL LINE WILL MOVE THROUGH OUR REGION ON SUNDAY IN ADVANCE OF A COLD FRONTAL PASSAGE SUNDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITHIN THE SQUALL LINE THROUGH THE MID AFTERNOON HOURS ON SUNDAY. THE MAIN THREAT WILL BE LOCALLY STRONG AND DAMAGING WINDS. THE THREAT OF SEVERE WEATHER WILL DIMINISH BY LATE SUNDAY AFTERNOON AS THE SHOWERS AND STORMS MOVE OFF THE COAST. OVER THE COASTAL WATERS...SMALL CRAFT ADVISORIES WILL BE REQUIRED FOR THE NEARSHORE AND OFFSHORE WATERS FROM SUNDAY THROUGH TUESDAY. WIND GUSTS OF 30 TO 35 MPH ARE POSSIBLE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED THIS AFTERNOON THROUGH SUNDAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. NELSON
In the hours before
Local storm report, Mar 23, 12:17 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1217 PM EDT SAT MAR 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 AM HAIL 3 E LAKE GENEVA 29.77N 81.96W
03/23/2013 E0.25 INCH CLAY FL PUBLIC
PUBLIC REPORTED PEA SIZED HAIL IN KEYSTONE HEIGHTS.
&&
SCHASELocal storm report, Mar 23, 12:33 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1233 PM EDT SAT MAR 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL ALMA 31.54N 82.48W
03/23/2013 E1.75 INCH BACON GA PUBLIC
WALB-TV RELAYED A PUBLIC REPORT VIA FACEBOOK OF GOLFBALL
SIZED HAIL IN ALMA.
&&
NELSONSpecial weather statement, Mar 23, 12:44 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1244 PM EDT SAT MAR 23 2013
GAZ135-136-231715-
APPLING-WAYNE-
1244 PM EDT SAT MAR 23 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN WAYNE
AND EXTREME EASTERN APPLING COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 115 PM EDT...
AT 1244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 13 MILES
NORTHWEST OF JESUP TO 3 MILES SOUTH OF JESUP...MOVING EAST AT 65 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JESUP...
GARDI AND DOCTORTOWN THROUGH 115 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
SATURDAY AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3182 8201 3179 8199 3180 8196 3177 8195
3176 8191 3173 8190 3168 8185 3166 8181
3159 8171 3156 8169 3154 8167 3151 8189
3179 8213 3183 8205
TIME...MOT...LOC 1644Z 256DEG 56KT 3176 8195 3157 8179
ENYEDILocal storm report, Mar 23, 1:02 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
102 PM EDT SAT MAR 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL WELLBORN 30.23N 82.82W
03/23/2013 E1.75 INCH SUWANNEE FL EMERGENCY MNGR
THE EMERGENCY MANAGER RECEIVED REPORTS OF GOLF BALL SIZED
HAIL AT WELLBORN.
&&
PPLocal storm report, Mar 23, 1:16 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
116 PM EDT SAT MAR 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM HAIL SSE LAKE CITY 30.19N 82.64W
03/23/2013 M1.75 INCH COLUMBIA FL BROADCAST MEDIA
WRUFTV REPORTED GOLF BALL SIZED HAIL IN LAKE CITY.
&&
SCHASELocal storm report, Mar 23, 1:42 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
142 PM EDT SAT MAR 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HEAVY RAIN LAKE CITY 30.19N 82.64W
03/23/2013 M2.00 INCH COLUMBIA FL TRAINED SPOTTER
OBSERVER IN LAKE CITY REPORTED THAT TWO INCHES OF RAIN
FELL IN THIRTY MINUTES.
&&
SCHASEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 8:01 AM EDT | Special Weather Statement | JAX | Alachua, Bradford | 44 min |
| Mar 23, 9:32 AM EDT | Special Weather Statement | JAX | Bradford, Clay, Saint Johns | 43 min |
| Mar 23, 10:29 AM EDT | Special Weather Statement | JAX | Saint Johns | 31 min |
| Mar 23, 11:04 AM EDT | Special Marine Warning | JAX | 86 min | |
| Mar 23, 11:19 AM EDT | Special Weather Statement | JAX | Hamilton, Suwannee | 41 min |
| Mar 23, 11:31 AM EDT | Special Weather Statement | JAX | Putnam, Saint Johns | 44 min |
| Mar 23, 12:06 PM EDT | Special Weather Statement | JAX | Suwannee | 39 min |
| Mar 23, 12:09 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 66 min |
| Mar 23, 12:18 PM EDT | Special Marine Warning | JAX | 57 min | |
| Mar 23, 12:23 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 52 min |
| Mar 23, 12:47 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Columbia, Hamilton, Suwannee, Union | 58 min |
| Mar 23, 12:51 PM EDT | Special Marine Warning | JAX | 84 min | |
| Mar 23, 1:17 PM EDT | Special Marine Warning | JAX | 118 min | |
| Mar 23, 1:35 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Clay, Duval, Nassau, Saint Johns and 1 more | 40 min |
| Mar 23, 1:39 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Mar 23, 1:55 PM EDT | Special Weather Statement | JAX | Baker, Columbia, Hamilton, Suwannee | 65 min |
| Mar 23, 2:11 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Putnam, Saint Johns | 49 min |
| Mar 23, 2:16 PM EDT | Special Weather Statement | JAX | Bradford, Union | 44 min |
| Mar 23, 2:44 PM EDT | Special Marine Warning | JAX | 61 min | |
| Mar 23, 2:58 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Flagler, Saint Johns | 47 min |
| Mar 23, 3:09 PM EDT | Small Craft Advisory | JAX | 3 days | |
| Mar 23, 3:16 PM EDT | Special Weather Statement | JAX | Saint Johns | 59 min |
| Mar 23, 3:20 PM EDT | Special Weather Statement | JAX | Saint Johns | 40 min |
| Mar 23, 3:24 PM EDT | Areal Flood Advisory | JAX | Saint Johns | 2 hr |
| Mar 23, 3:28 PM EDT | Special Marine Warning | JAX | 62 min | |
| Mar 23, 3:39 PM EDT | Special Weather Statement | JAX | Hamilton, Suwannee | 51 min |
| Mar 23, 3:43 PM EDT | Special Marine Warning | JAX | 47 min | |
| Mar 23, 3:49 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Putnam, Saint Johns | 26 min |
| Mar 23, 4:35 PM EDT | Special Marine Warning | JAX | 85 min | |
| Mar 23, 4:50 PM EDT | Special Weather Statement | JAX | Suwannee | 40 min |
| Mar 23, 4:54 PM EDT | Special Marine Warning | JAX | 66 min | |
| Mar 23, 5:17 PM EDT | Special Weather Statement | JAX | Gilchrist | 43 min |
| Mar 23, 5:53 PM EDT | Areal Flood Advisory | JAX | Baker, Bradford, Clay, Columbia, Duval, Hamilton and 4 more | 3 hr |
| Mar 23, 5:56 PM EDT | Special Marine Warning | JAX | 64 min | |
| Mar 23, 7:38 PM EDT | Special Weather Statement | JAX | Suwannee | 52 min |
| Mar 23, 7:43 PM EDT | Areal Flood Warning | JAX | Suwannee | 2 hr |
Nearby
Tornado Warnings in Florida, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.